Hail, Dimmit
- When
- April 11, 3:00 AM CST
- Where
- Dimmit County, Asherton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 28.450, -99.750
The Circle V Ranch center in Carrizo reported nickel size hail in Asherton.
A supercell thunderstorm organized along a cold front across Dimmit County and moved east into La Salle County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A supercell thunderstorm organized along a cold front across Dimmit County and moved east into La Salle County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 10, 10:48 PM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 PM CDT THU APR 10 2008 .AVIATION... STRATUS WITH IFR/MVFR CIGS AND PATCHY FOG WITH MVFR VSBYS CAN BE EXPECTED EAST OF COT TO HDO TO TPL LINE EARLY IN THE OVERNIGHT HOURS. THE STRATUS AND FOG WILL ERODE TO THE SOUTHEAST OUT OF SOUTH CENTRAL TEXAS BY EARLY FRIDAY MORNING AS A WEAK COLD FRONT MOVES ACROSS THE AREA. KAUS, KSAT, KSSF TAFS WILL HAVE BKN012 UNTIL 08Z OR 09Z. MOISTURE CONVERGENCE ALONG THE FRONT MAY GENERATE SOME LIGHT RAIN OVER AREAS NEAREST THE COASTAL PLAINS. OTHERWISE, VFR SKIES WITH SOME CIRRUS PREVAIL. SE WINDS LESS THAN 5 KTS PREVAIL AHEAD OF THE FRONT, THEN N TO NW WINDS 5 TO 15 KTS CAN BE EXPECTED. SOME WIND GUSTS TO 25 KTS ARE POSSIBLE FRIDAY MORNING INTO EARLY AFTERNOON DUE SLIGHTLY STRONGER PRESSURE GRADIENT, HOWEVER THE GRADIENT WILL WEAKEN IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 1027 PM CDT THU APR 10 2008/ DISCUSSION... LOOP OF THE MSAS SFC ANALYSIS DEPICTS HIGHER DEWPOINTS ACROSS THE COASTAL BEND SURGING NORTHWESTWARD INTO OUR SOUTHEAST COUNTIES. THE HIGHER DEWPOINTS WERE ACCOMPANIED BY A DECK OF STRATUS. DEWPOINTS THIS EVENING RANGED FROM THE MID 30S HILL COUNTRY TO 70 AT THE CUERO AWS MESONET SITE. THUS HAVE RAISED OVERNIGHT LOWS A FEW DEGREES SOUTH AND EAST OF THE I-35 CORRIDOR. PREV DISCUSSION... /ISSUED 700 PM CDT THU APR 10 2008/ AVIATION... SOME STRATUS AND FOG WITH IFR CIGS AND VSBYS CAN BE EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS ALONG AND EAST OF I-35. THE STRATUS AND FOG WILL ERODE TO THE SOUTHEAST OUT OF SOUTH CENTRAL TEXAS LATE TONIGHT INTO EARLY FRIDAY MORNING AS A WEAK COLD FRONT MOVES ACROSS THE AREA. UNCERTAINTY ON HOW FAR WEST THE STRATUS AND FOG WILL SPREAD LEADS TO ONLY TEMPO GROUP FROM 05Z TO 08Z FOR 4SM BR FEW005 AT KAUS, KSAT, AND KSSF TAF SITES. OTHERWISE, VFR SKIES WITH SOME CIRRUS CLOUDS WILL PREVAIL. S TO SE WINDS 5 TO 10 KTS CAN BE EXPECTED AHEAD OF THE FRONT, THEN N TO NW WINDS 8 TO 15 KTS CAN BE EXPECTED. SOME WIND GUSTS TO 25 KTS ARE POSSIBLE FRIDAY MORNING INTO THE EARLY AFTERNOON DUE TO SLIGHTLY STRONGER PRESSURE GRADIENT, HOWEVER THE GRADIENT WILL WEAKEN IN THE AFTERNOON. PREV DISCUSSION... /ISSUED 607 PM CDT THU APR 10 2008/ UPDATE... THE RED FLAG WARNING HAS EXPIRED. THE FWF...HWO AND GRAPHICAL HWO HAVE BEEN UPDATED. PREV DISCUSSION... /ISSUED 232 PM CDT THU APR 10 2008/ DISCUSSION... WESTERLY FLOW WILL MIX OUT THROUGH ALL BUT EASTERN SECTIONS THIS AFTERNOON. A COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT WITH THE COOLER AIR EXPECTED TO INTERACT WITH GULF MOISTURE TO PROMOTE PATCHY FOG WITH MAYBE A FEW LIGHT SPRINKLES ACROSS SOUTHEASTERN SECTIONS OF THE CWA. THE SURFACE RIDGE WILL WEAKEN AND PUSH EAST TOMORROW WITH WESTERLIES ALOFT. VERY LOW HUMIDITIES ARE EXPECTED TOMORROW BUT WINDS WILL NOT REACH RED FLAG CRITERIA. AS THE LAST MAJOR WAVE PUSHES EAST SOUTHEAST OVER THE SOUTHERN U.S. PLAINS AND MISSISSIPPI VALLEY AREAS..ANOTHER STRONGER COLD FRONT WILL PUSH THROUGH LATE FRIDAY WITH A COOL..DRY RIDGE SETTLING IN OVER THE WEEKEND. WEEKEND TEMPERATURES WILL BE BELOW NORMAL FOR DAYTIME HIGHS WITH MORNING LOWS SOME 10 PLUS TO IN SOME LOCATIONS 15 PLUS DEGREES BELOW NORMAL. STRONG NORTHWEST FLOW ALOFT ON THE FORWARD SIDE OF THE UPPER RIDGE MONDAY INTO TUESDAY AS SOUTHERLY FLOW RETURNS AND WARMING ENSUES. AS THE UPPER RIDGE SHIFTS EAST WEDNESDAY..ANOTHER INTENSE SYSTEM WILL BE EJECTED INTO THE SOUTHWEST U.S.. THIS UPPER LOW WILL INCREASE OUR GULF FLOW..RESULTANT HUMIDITIES AND CLOUDINESS AS IT MOVES OVER THE SOUTHERN ROCKIES INTO THE SOUTHERN U.S. PLAINS WEDNESDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 77 50 76 45 / 10 10 - - 10 AUSTIN BERGSTROM INTL AIRPORT 53 77 48 73 40 / 10 10 - - 10 DEL RIO INTL AIRPORT 55 93 56 74 49 / - - - - - SAN ANTONIO INTL AIRPORT 56 79 51 74 43 / 10 10 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 PM CDT THU APR 10 2008 TXZ171>173-183>194-202>209-217>225-228-111100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 605 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Laughlin AFB radar (KDFX), 105 km away, was scanning. The volume nearest the first event began at 08:59 UTC.
1 hail. Local standard time, as filed.
The Circle V Ranch center in Carrizo reported nickel size hail in Asherton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94420.